Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Bruised skin on the hand due to injury. Taken TT injection 4 years back . Is it still effective?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 436 Questions
Question
hi
am 28 yr old ,185 cm, 86kg
this thurday my hand got bruise and upper skin was torn away on saturday i got a small pain on upper joint of the jaw i got a tt injection before 4 yrears after a cut .so i did,nt mind having a tt.is this worth consulting a doc
Posted Sat, 14 Apr 2012 in Bones, Muscles and Joints
 
 
Answered by Dr. Radhika 1 hour later
Hi,

Thanks for the query.

You had an injury on your hand with upper skin torn away. You have taken your last TT(tetanus toxoid) injection 4 yrs ago.

You can clean the wound with an antiseptic lotion like dettol and apply neosprin ointment to the area. Keep the area, open and dry to heal. The pain at the jaw can be reduced by using hot compresses and using mild pain killer twice daily for 4 days. You can consider visiting a dentist if swelling or worsening of pain occurs.

If you have taken a TT booster dose within 5 yrs you need not take the injection, but if you have taken just a TT injection then you can take another one now. It is always better to take a booster every 5 yrs.

Hope I have answered your query. Please accept my answer if you do not have any follow up queries.

Regards.
Above answer was peer-reviewed by
 
Follow-up: Bruised skin on the hand due to injury. Taken TT injection 4 years back . Is it still effective? 30 minutes later
is the pain in the jaw not associated with the symptoms of tetnus?
 
 
Answered by Dr. Radhika 18 hours later
Hi,

Thanks for the follow up.

The incubation period for tetanus infection varies from 3–21 days, with an average of eight days. So it will take an average of 8 days for the symptoms to arise. Further tetanus infections are common following wound exposure to dust and soiled particles.

The first signs of tetanus is spasm of the jaw muscles (not pain), followed by stiffness of the neck, difficulty in swallowing, and stiffness of the abdominal muscles. Other signs are fever, sweating, elevated blood pressure, and rapid heart rate.

It is unlikely you are experiencing these symptoms so early, it is better you take the TT (tetanus toxoid)dose and the booster at the earliest.

Hope I have answered your query. Please accept my answer if you do not have any follow up queries.

Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
,   ,  
Medical Procedures

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor